Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 156, NWS Fort Worth, TX

March 28, 2000Bosque County, Coryell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 28, 2000, 6:10 PM CST for Bosque County, Coryell County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 28, 2000, 6:10 PM CST (00:10 UTC)
Expired
Mar 28, 2000, 7:15 PM CST
In force
65 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bosque County, TX, Coryell County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 102 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 6:52 PM CSTHail 0.75Turnersville, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 3:30 PM CSTTornado WatchSPC7 hr
Mar 28, 6:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1241 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 290010
SVRFTW
TXC035-099-290115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CST TUE MAR 28 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSQUE COUNTY IN NORTH CENTRAL TEXAS
  CORYELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 715 PM CST

* AT 610 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  SEVERE THUNDERSTORMS FROM WALNUT SPRINGS...TO 7 MILES NORTHWEST OF
  GATESVILLE. THE STORMS WERE MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE MERIDIAN


A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST TUESDAY EVENING 
FOR MUCH OF NORTH CENTRAL TEXAS.

LAT...LON 3170 9778 3148 9799 3153 9763 3210 9753
          3197 9793

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 5:13 PM CST, 57 minutes earlier.

Area forecast discussion, Mar 28, 5:13 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CST TUE MAR 29 2000

AVIATION DISCUSSION...STG/SVR TSRA WILL BE AFFECTING THE DFW SITES
BY 0030Z. SOUTHEAST LOW LEVEL FLOW TO PREVAIL THROUGH 09Z...THEN
SHOULD BECOME NORTHWEST NEAR 13Z.

83

314 PM CST TUE MAR 28 2000

MAJOR SEVERE WEATHER SITUATION DEVELOPING FOR NORTH TEXAS OVER THE
NEXT 24 HOURS...ESPECIALLY THIS EVENING.  LI'S IN THE -8 TO -12 RANGE
WITH CAPES APPROACHING 3000 J/KG.  LARGE HAIL...DAMAGING DOWN BURST
WINDS AND SOME TORNADOES POSSIBLE FROM DRYLINE STORMS THIS EVENING
THROUGH ABOUT MIDNIGHT.  DRYLINE ALREADY BECOMING ACTIVE WITH LEFT
FRONT QUADRANT OF 250 MB SPEED MAX ALOFT AND INSTABILITY AXIS IN THE
AREA. APPROACHING SHORT WAVE AND DEVELOPING SURFACE LOW TO THE
NORTHWEST WILL TEAM UP WITH COLD FRONT ALONG THE RED RIVER AND
DRYLINE TO THE WEST.  THE LOW WILL TRACK SLOWLY EAST AND SOUTHEAST
WITH STRONG CONVERGENCE ALONG BOUNDARIES...AND OVERRUNNING FOR THE
NORTHEAST AREA. WILL ISSUE FLASH FLOOD WATCH FOR EXTREME NORTHEAST
OVERNIGHT AS ONE TO TWO INCHES POSSIBLE WITH GUIDANCE NEAR 1.5
INCHES.

STRONG TO SEVERE THUNDERSTORM SHOULD STILL BE ONGOING EARLY WEDNESDAY
BEFORE THE SURFACE AND UPPER LEVEL SYSTEMS MOVE OUT.  SURFACE HIGH
PRESSURE BUILDS SOUTHWARD WEDNESDAY NIGHT WITH COOLER TEMPERATURES.

DFW   60/73/51/70 7400    ACT   61/83/53/75 6300

.FTW...FLASH FLOOD WATCH NORTH AND EAST OF A BONHAM TO GREENVILLE TO
EMORY LINE TONIGHT.

...75...

In the hours before

Special weather statement, Mar 28, 12:40 PM CST, 5 hours 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-282200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1240 PM CST TUE MAR 28 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS...MAINLY LATE THIS AFTERNOON AND THIS EVENING.  THIS INCLUDES
THE DALLAS FORT WORTH METROPLEX...WACO...TEMPLE...SHERMAN...PARIS...
AND MINERAL WELLS.

THE MAIN STORM THREATS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND
HEAVY RAINFALL.  THE TORNADO THREAT IS SMALL THIS AFTERNOON...BECAUSE
OF RELATIVELY WEAK WINDS IN THE LOWER ATMOSPHERE.  HOWEVER...AN
EXPECTED ACCELERATION OF LOW LEVEL WINDS LATE THIS AFTERNOON MAY
RESULT IN A BRIEF THREAT OF A FEW TORNADOES THROUGH ABOUT MID-
EVENING.

SURFACE WIND...MOISTURE...AND INSTABILITY CONDITIONS INDICATE THAT
SCATTERED THUNDERSTORMS ARE LIKELY TO FORM IN A ZONE FROM NEAR GRAHAM
TO COMANCHE BY LATE AFTERNOON.  OTHER THUNDERSTORMS WILL FORM BY LATE
AFTERNOON ALONG A SLOWING COOL FRONT...JUST SOUTH OF THE RED RIVER.

BY EVENING...THUNDERSTORMS WILL BECOME WIDESPREAD...MAINLY ACROSS THE
NORTHERN TWO THIRDS OF NORTH TEXAS. DAMAGING WIND AND HAIL WILL
OCCUR IN SOME AREAS.  HEAVY RAINFALL WILL BECOME A THREAT...MAINLY
IN NORTHERN AND EASTERN PORTIONS OF NORTH TEXAS.  A FLASH FLOOD WATCH
LIKELY WILL BE ISSUED THIS AFTERNOON.  EMERGENCY MANAGEMENT OFFICIALS
AND STORM SPOTTERS MAY BE ACTIVATED...MAINLY AFTER 400 PM AND INTO
THE EVENING HOURS.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHBEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).
Special weather statement, Mar 28, 2:44 PM CST, 3 hours 26 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290000-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CST TUE MAR 28 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS...MAINLY LATE THIS AFTERNOON AND THIS EVENING.  THIS INCLUDES
THE DALLAS FORT WORTH METROPLEX...WACO...TEMPLE...SHERMAN...PARIS...
AND MINERAL WELLS.

THE MAIN STORM THREATS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND
HEAVY RAINFALL.  THERE IS A THREAT OF A TORNADO OR TWO DURING THE
LATE AFTERNOON AND EARLY EVENING...MAINLY NORTHWEST OF AN EASTLAND...
...MINERAL WELLS...GAINESVILLE LINE. THE WIND PROFILE WAS BECOMING
MORE FAVORABLE FOR SUPERCELL STORMS WITHIN THIS AREA.  A THREAT OF A
FEW TORNADOES MAY SPREAD FURTHER SOUTH AND EAST THROUGH MID-EVENING.

SCATTERED THUNDERSTORMS WERE FORMING BETWEEN ABILENE AND VERNON AT
MID AFTERNOON. A FEW OF THESE STORMS WILL BECOME SEVERE AS THEY MOVE
INTO NORTH CENTRAL TEXAS THROUGH 500 PM...GENERALLY NORTH OF
INTERSTATE 20.

BY EVENING...THUNDERSTORMS WILL BECOME WIDESPREAD...MAINLY ACROSS THE
NORTHERN TWO THIRDS OF NORTH TEXAS. DAMAGING WIND AND HAIL WILL
OCCUR IN SOME AREAS.  HEAVY RAINFALL WILL BECOME A THREAT...MAINLY
IN NORTHERN AND EASTERN PORTIONS OF NORTH TEXAS.  A FLASH FLOOD WATCH
LIKELY WILL BE ISSUED THIS AFTERNOON.  EMERGENCY MANAGEMENT OFFICIALS
AND STORM SPOTTERS MAY BE ACTIVATED...MAINLY AFTER 400 PM AND INTO
THE EVENING HOURS.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 6:10 PM CSTTornado Warning EmergencyFWDTarrant35 min
Mar 28, 6:15 PM CSTSevere Thunderstorm WarningFWDEllis, Hill60 min
Mar 28, 6:17 PM CSTSevere Thunderstorm WarningFWDParker58 min
Mar 28, 6:25 PM CSTSevere Thunderstorm WarningFWDDallas50 min
Mar 28, 6:25 PM CSTTornado WarningFWDCooke35 min
Mar 28, 6:40 PM CSTTornado Warning EmergencyFWDTarrant35 min
Mar 28, 6:43 PM CSTFlash Flood WarningFWDTarrant3 hr
Mar 28, 6:43 PM CSTSevere Thunderstorm WarningFWDBell62 min
Mar 28, 6:53 PM CSTSevere Thunderstorm WarningFWDMcLennan67 min
Mar 28, 7:07 PM CSTTornado WarningFWDDallas38 min
Mar 28, 7:10 PM CSTFlash Flood WarningFWDDallas3 hr
Mar 28, 7:14 PM CSTSevere Thunderstorm WarningFWDEllis, Navarro46 min
Mar 28, 7:44 PM CSTTornado WarningFWDDallas, Ellis31 min
Mar 28, 7:45 PM CSTSevere Thunderstorm WarningFWDBell45 min
Mar 28, 7:47 PM CSTTornado WarningFWDNavarro28 min
Mar 28, 7:59 PM CSTSevere Thunderstorm WarningFWDHenderson46 min
Mar 28, 8:06 PM CSTSevere Thunderstorm WarningFWDKaufman39 min
Mar 28, 8:14 PM CSTTornado WarningFWDHenderson, Navarro46 min
Mar 28, 8:48 PM CSTSevere Thunderstorm WarningFWDHunt, Rains42 min
Mar 28, 8:58 PM CSTSevere Thunderstorm WarningFWDHenderson62 min
Mar 28, 9:20 PM CSTSevere Thunderstorm WarningFWDAnderson40 min
Mar 28, 10:36 PM CSTSevere Thunderstorm WarningFWDGrayson39 min
Mar 28, 11:10 PM CSTSevere Thunderstorm WarningFWDFannin50 min
Mar 28, 11:37 PM CSTSevere Thunderstorm WarningFWDHunt38 min
Mar 29, 12:16 AM CSTSevere Thunderstorm WarningFWDHopkins44 min
Mar 29, 3:22 AM CSTSevere Thunderstorm WarningFWDBell38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.